NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, June 18, 2013
Long Term Cymbalta Use
I am using Cymbalta for migraine, not depression, so to speak. Therefore I anticipate I will be on it long-term. First off, long-term, does it tend to cause some weight gaine? Second, I have noticed as the months go by I like to sleep longer, and if I sit for long periods, like watching a movie, I tend to want to nap. Is that due to the Cymbalta as well?
For most people, Cymbalta does not contribute to weight gain, but the only way to tell for yourself is to closely monitor your weight and calorie intake while you stop it for a few weeks and then restart it. If you choose to do this, do it with the help of your doctor who prescribed it.
Sleepiness can be a side effect of any antidepressant. First try taking it all at night. If the sleepiness persists, talk with your doctor about adjusting the dose. You could be on too much or too little. Make sure you get a careful evaluation for both sleep disorders and depression, even though you're taking Cymbalta for headache.
Lawson Wulsin, MD
Professor of Psychiatry and Family Medicine, Training Director of the Family Medicine Psychiatry Residency Program
College of Medicine
University of Cincinnati